Results are out! Find what you need...fast. Get quick advice or join the chat
Hey there! Sign in to join this conversationNew here? Join for free

Should I be concerned about the side effects of this medication??

Announcements Posted on
Applying to Uni? Let Universities come to you. Click here to get your perfect place 20-10-2014
    • Thread Starter
    • 0 followers
    Offline

    ReputationRep:
    Ok so Ive been using nasonex which is a steroid nasal spray for over 2 years because ive got nasal polyps and chronic rhinitis (yet been tested for allergies they were negative) I wa told to use nasonex indefinately but Im worried about long term side effects. Its supposed to be safe but when I read stuff like this -

    http://www.prescriptiondrug-info.com...x-215748.htmff

    it makes me wonder. Its only when side effects have happened that people know about them but ive asked my gp and he doesnt seem bothered he said try natural things which i have done but they havent worked.

    Just wanted advice? I keep worrying about it.
    • 12 followers
    Offline

    ReputationRep:
    I'm sure that's a rare side effect.
    • 0 followers
    Offline

    ReputationRep:
    (Original post by almosttrue)
    Ok so Ive been using nasonex which is a steroid nasal spray for over 2 years because ive got nasal polyps and chronic rhinitis (yet been tested for allergies they were negative) I wa told to use nasonex indefinately but Im worried about long term side effects. Its supposed to be safe but when I read stuff like this -

    http://www.prescriptiondrug-info.com...x-215748.htmff

    it makes me wonder. Its only when side effects have happened that people know about them but ive asked my gp and he doesnt seem bothered he said try natural things which i have done but they havent worked.

    Just wanted advice? I keep worrying about it.
    read some reviews on http://www.dailystrength.org/treatments/Nasonex
    • 1 follower
    Offline

    ReputationRep:
    Does anyone in your family have glaucoma? If you are concerned you can ask your optician to test your eye pressure to rule out high pressure as a result of nasal steroid treatment.
    • 0 followers
    Offline

    ReputationRep:
    I use Nasonex for allergic rhinitis also. I get an awful after taste when I take it that lasts for about an hour. I've had a sore throat caused by it also, which the pharmacist said was 'normal'. Do they ever say anything else?

    I've started getting frontal head pressure near the tops of my eyebrows, especially on my right eye. Wondering if Nasonex is causing that also.
    • Thread Starter
    • 0 followers
    Offline

    ReputationRep:
    (Original post by jimbo139)
    Does anyone in your family have glaucoma? If you are concerned you can ask your optician to test your eye pressure to rule out high pressure as a result of nasal steroid treatment.
    I had it checked last year out of concern but the thing is you dont know until you find out its already done the damage.
    • 6 followers
    Offline

    ReputationRep:
    (Original post by allthelove)
    I use Nasonex for allergic rhinitis also. I get an awful after taste when I take it that lasts for about an hour. I've had a sore throat caused by it also, which the pharmacist said was 'normal'. Do they ever say anything else?

    I've started getting frontal head pressure near the tops of my eyebrows, especially on my right eye. Wondering if Nasonex is causing that also.
    More likely that pain is from your sinuses.
    So not that nasonex is causing the pain so much as the nasonex isn't treating it.
    • 0 followers
    Offline

    ReputationRep:
    (Original post by Jamie)
    More likely that pain is from your sinuses.
    So not that nasonex is causing the pain so much as the nasonex isn't treating it.
    So the Nasonex is blocking my sinuses?


    This was posted from The Student Room's iPhone/iPad App
    • 6 followers
    Offline

    ReputationRep:
    (Original post by allthelove)
    So the Nasonex is blocking my sinuses?


    This was posted from The Student Room's iPhone/iPad App
    No. Rhinitis means the lining of your nose is becoming inflamed by some sort of allergen.
    Sinusitis means the lining of the sinuses - which are made of the same material that lines the nose and actually connects to it are also inflammed. Usually by the same thing.
    The passage from nose to sinus can become blocked by the swelling of the nasal mucosa (which the nasonex is trying to reduce) and cause sinus pain.

    So the nasnoex is doing nothing wrong, its just not winning the battle.
    • 0 followers
    Offline

    ReputationRep:
    (Original post by Jamie)
    No. Rhinitis means the lining of your nose is becoming inflamed by some sort of allergen.
    Sinusitis means the lining of the sinuses - which are made of the same material that lines the nose and actually connects to it are also inflammed. Usually by the same thing.
    The passage from nose to sinus can become blocked by the swelling of the nasal mucosa (which the nasonex is trying to reduce) and cause sinus pain.

    So the nasnoex is doing nothing wrong, its just not winning the battle.

    To be honest, I have no idea why I'm taking Nasonex. I've been diagnosed, by my ENT Dr, that I do have some sort of allergic rhinitis going on but he is yet to find out what I'm actually allergic to! I've had several blood tests, all come back normal and not allergic to anything yet I still have a chronic runny nose. I take my Nasonex twice a day & I still need a tissue on me at all times.

    What else could cause this?
    • 6 followers
    Offline

    ReputationRep:
    (Original post by allthelove)
    To be honest, I have no idea why I'm taking Nasonex. I've been diagnosed, by my ENT Dr, that I do have some sort of allergic rhinitis going on but he is yet to find out what I'm actually allergic to! I've had several blood tests, all come back normal and not allergic to anything yet I still have a chronic runny nose. I take my Nasonex twice a day & I still need a tissue on me at all times.

    What else could cause this?
    most likely some sort of pollen or dust in the air.
    So many chemicals and stuf around us everyday you're lucky if you find out what your trigger is.
    • 0 followers
    Offline

    ReputationRep:
    (Original post by Jamie)
    most likely some sort of pollen or dust in the air.
    So many chemicals and stuf around us everyday you're lucky if you find out what your trigger is.
    True... Thanks for your help anyway
    • 1 follower
    Offline

    ReputationRep:
    (Original post by almosttrue)
    I had it checked last year out of concern but the thing is you dont know until you find out its already done the damage.
    Glaucoma typically causes damage very slowly - although occasionally it happens very quickly over a few months, in the great majority of cases it takes several years for significant damage to occur. If your previous visit to the optician was while you were taking the steroids, and if they found normal eye pressure at that visit, then it's relatively unlikely that you are a steroid responder - but you could always go again for a recheck if your previous visit was last year. Hopefully this will put your mind at rest.

Reply

Submit reply

Register

Thanks for posting! You just need to create an account in order to submit the post
  1. this can't be left blank
    that username has been taken, please choose another Forgotten your password?
  2. this can't be left blank
    this email is already registered. Forgotten your password?
  3. this can't be left blank

    6 characters or longer with both numbers and letters is safer

  4. this can't be left empty
    your full birthday is required
  1. By joining you agree to our Ts and Cs, privacy policy and site rules

  2. Slide to join now Processing…

Updated: June 3, 2012
New on TSR

Submitting your UCAS application

How long did it take for yours to be processed?

Article updates
Reputation gems:
You get these gems as you gain rep from other members for making good contributions and giving helpful advice.